advertisement
Reply
Thread Tools Display Modes
Boringmom
New Member
 
Member Since Mar 2024
Location: United States
Posts: 6
4 hugs
given
Default Apr 13, 2024 at 10:35 PM
  #1
I was diagnosed with bipolar in 2011. It took two or three years to find the right med combo; and for the last 10 years, everything seemed mostly OK. Things werenít perfect but I wasnít on the roller coaster anymore. Then somewhere around six or nine months ago I started getting really depressed and paranoid. I told my new psychiatrist about it and his first reaction was to focus on the depression without giving much consideration to the paranoia. He told me to increase my Wellbutrin and we didnít change anything with mood stabilizers or antipsychotics. I think this helped with my depression, but Iíve felt more and more unstable. I think the increase in the Wellbutrin has pushed me into a hypomania. I know antidepressants can sometimes trigger episodes, but I just trusted my psychiatrist. Now I am wondering if I should have questioned him more and I really want to go back down to a lower dose of Wellbutrin. I know the responsible thing would be to talk to my psychiatrist first, but iím not feeling very confident in him right now. Your thoughts?

__________________
I used to be a creative kid, but then I went to school.
Boringmom is offline   Reply With QuoteReply With Quote
 
Hugs from:
Nammu

advertisement
mar dhea
Magnate
 
mar dhea's Avatar
 
Member Since Sep 2022
Location: na
Posts: 2,211 (SuperPoster!)
1
787 hugs
given
Default Apr 18, 2024 at 10:17 AM
  #2
I encourage you to talk to him and be frank with him. I am bumping up Wellbutrin to the max [450mg per day] after years of treading water on 300mg a day and no add-ons. The reason being I've been sliding lately and feeling worse more often. Adding a mood stabilizer was recently suggested to me but I decided to try the max dose first. My doc was ok with me trying that first.

Seems your Doc wants to try that same max-dose route first. If bumping up the Wellbutrin doesn't have the required effect for you then he'll likely want to go the add-on route. The only thing is, you have to give the Wellbutrin increase a good couple of months or so to see if it's acceptably effective for you. A good thing to realize is that most psy-docs will prescribe diff med/s if one isn't working. They have a responsibility to find you the most effective med/s for your situation. There are many meds available and the reason there ARE so many is because what works well for one may not for another.

I suggest asking him for a brief visit to talk about your situation and bring up the question about what might happen if the dose increase isn't effective. Ask him about add-ons and is that a route he would consider. He'll likely say yes and that knowledge should ease your concern a bit while you're waiting the 8 weeks or so to see if the anti-dep increase is effective.

I hope that's making sense and a bit of a help. Hey, and welcome to msf. It's a pretty big place and there's a lot of resources + ways to be involved on whatever level you like. The mods here are great and run a pretty safe ship. I'll check back here later. I hope you're doing ok.
mar dhea is offline   Reply With QuoteReply With Quote
Nammu
Crone
 
Nammu's Avatar
 
Member Since May 2010
Location: Some where between my inner mind and the solar system.
Posts: 71,659 (SuperPoster!)
14
53.8k hugs
given
PC PoohBah!
Default Apr 18, 2024 at 10:44 AM
  #3
Talk to him. Itís well known that some bipolars canít take antidepressants.

__________________
Nammu
ÖBeyond a wholesome discipline, be gentle with yourself. You are a child of the universe no less than the trees and the stars; you have a right to be here. Ö...
Desiderata Max Ehrmann



Nammu is offline   Reply With QuoteReply With Quote
 
Thanks for this!
Boringmom
mar dhea
Magnate
 
mar dhea's Avatar
 
Member Since Sep 2022
Location: na
Posts: 2,211 (SuperPoster!)
1
787 hugs
given
Default Apr 18, 2024 at 03:33 PM
  #4
Quote:
Originally Posted by Nammu View Post
Talk to him. Itís well known that some bipolars canít take antidepressants.
I wasn't aware of this. Reading up on it now.
mar dhea is offline   Reply With QuoteReply With Quote
Tart Cherry Jam
Magnate
 
Member Since Mar 2021
Location: California
Posts: 2,685 (SuperPoster!)
3
1,205 hugs
given
Default Apr 21, 2024 at 11:00 PM
  #5
Wellbutrin in particular can cause insomnia and hypomania. Yes, please read up on the relationship between taking antidepressants and becoming hypomanic or even manic when bipolar. This phenomenon is at the root of why bipolar can be so hard to treat.

__________________
Bipolar I w/psychotic features
Last inpatient stay in 2018

Geodon 40 mg
Seroquel 75 mg
Lybalvi 5 mg as a PRN

Gabapentin 1200 mg, Vitamin B-complex (against extrapyramidal side effects)

Long term side effects from medications some of them discontinued:
- hypothyroidism
- obesity

Suspected narcolepsy

Treated with Ritalin 5mg
Tart Cherry Jam is offline   Reply With QuoteReply With Quote
 
Thanks for this!
Boringmom
Boringmom
New Member
 
Member Since Mar 2024
Location: United States
Posts: 6
4 hugs
given
Default Apr 26, 2024 at 08:53 AM
  #6
Itís been almost two weeks since my OP, so I thought I would give an update. I also want to say that I appreciate all of the responses because itís way less scary when youíre in the thick of things if there are people who hear you and understand. Iíve also realized that I can search the forums for similar posts and get a lot of good insight, but like I said, itís nice to engage with others about what Iím going through. Anyway, on to my updateÖ

I did the irresponsible thing and changed my meds before talking with my psychiatrist, though I think I made the right move even if it wasnít responsible. And after talking with my doctor Iíve got the green light to continue with the change. Iím back down to the original dose of Wellbutrin and Iím also taking a double dose of my mood stabilizer. I am feeling a bit better partly because Iím experiencing less dyskinesia. I know itís probably too soon to realize a positive chemical change, so there might also be some placebo benefit for just believing Iíve made the right move.

Iím also in the process of changing my job. Itís with the same employer, just a different job. Itís not less stressful, but the stress is very predictable and involves less interaction with other people which is way better for me. Itís also great because Iím not giving up my 12 month qualification for FMLA. Weíve had better weather too and Iím taking horse riding lessons soon, so Iím feeling optimistic even though Iím not completely out of the woods yet.

Thanks again for your responses! TGIF!!!

__________________
I used to be a creative kid, but then I went to school.
Boringmom is offline   Reply With QuoteReply With Quote
 
Thanks for this!
Tart Cherry Jam
Reply

Thread Tools
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Wellbutrin - hypomania - depression - libido & BP1 Ripose Bipolar 23 May 30, 2017 10:52 PM
Upping Wellbutrin XL dose SubliminalThoughts Psychiatric Medications 5 Jan 08, 2015 11:41 AM
Upping dose Wellbutrin 150mg to Wellbutrin SR 300mg InTheProcess Psychiatric Medications 12 Sep 10, 2014 06:00 AM
Wellbutrin and Hypomania sugahorse1 Bipolar 31 Jan 23, 2011 06:34 PM
Upping to 450 mg Wellbutrin XL? BETosca Psychiatric Medications 2 Feb 12, 2009 03:41 PM


All times are GMT -5. The time now is 04:19 AM.
Powered by vBulletin® — Copyright © 2000 - 2024, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun as the Psych Central Forums in 2001. It now runs as an independent self-help support group community for mental health, personality, and psychological issues and is overseen by a group of dedicated, caring volunteers from around the world.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.